Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Brownsville, TX

April 25, 2005Jim Hogg County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 25, 2005, 1:27 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 1:27 AM CDT (06:27 UTC)
Expired
Apr 25, 2005, 2:00 AM CDT
In force
33 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Jim Hogg County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 165 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 250628
SVRBRO
TXC247-505-250700-
/O.NEW.KBRO.SV.W.0002.050425T0627Z-050425T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
127 AM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS
  NORTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS

* UNTIL 200 AM CDT

* AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF ESCOBA...OR ABOUT 18 MILES NORTH OF ZAPATA...AND
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RANDADO.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2723 9925 2705 9924 2704 9871 2726 9871

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:25 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Apr 24, 7:25 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
725 PM CDT SUN APR 24 2005

.DISCUSSION...LATEST VSBY SATELLITE IMAGES PRIOR TO SUNSET IN THE
RGV SHOW CLEARING SKIES OVER THE REGION AS THE UPPER TROUGH MOVES
EAST. THE UPPER FLOW PATTERN FLATTENS BY MONDAY MORNING...AWAITING
INFLUENCE FROM THE MEAN UPPER TROUGH CENTERED OVER THE GREAT LAKES
WHICH HELPS PULL A FRONTAL BOUNDARY TOWARD THE VALLEY TUESDAY
NOONISH. SOME DRIER AIR WILL ENTER THE WESTERN VALLEY BY LATE
TUESDAY NIGHT...AS DEWPOINTS FALL TO THE UPPER 40S AND LOWER 50S
THERE. CLOSER TO THE COAST...DEWPOINT REMAIN IN THE 60S BY SUNRISE
WEDNESDAY IN A WEAK NORTHEAST SURFACE FLOW. RETURN FLOW EXPECTED BY
THURSDAY...WITH SOUTHEAST WINDS AROUND 15 MPH BY AFTERNOON.

PRIOR TO FROPA TUESDAY...SOUTH WINDS MAY INCREASE TO NEAR 20 KNOTS
ALONG THE COAST...AND NEAR BRO AND HRL. LITTLE CHC FOR RAIN IS
ANTICIPATED UNTIL LATE NEXT WEEKEND...AS STRONG SOUTHERLY FLOW
DEVELOPS AHEAD OF AN APPROACHING PACIFIC FRONT.

WILL REMOVE POPS FROM ZONES PER CURRENT TRENDS INDICATED BY
SATELLITE AND LOCAL RADARS AND CLEAR SKIES SOMEWHAT.
&&

.PREV DISCUSSION...OVERALL 500 MILLIBAR FLOW OVER THE SOUTH TEXAS
AREA WILL BE DOMINATED BY A ZONAL/RIDGING PATTERN AS TROFFING DIGS
IN OVER THE CENTRAL AND EASTERN PORTIONS OF THE COUNTRY.  THIS
TROFFING OVER THE CENTRAL U.S. WILL PUSH THROUGH A FAIRLY DRY COLD
FRONT ON TUESDAY.  SOME MARGINAL MOISTURE ADVECTION OCCURS LATE
MONDAY AND EARLY TUESDAY AHEAD OF THE FRONT BUT THIS DOES NOT APPEAR
TOO SIGNIFICANT SO WILL NOT INCLUDE MAJOR POPS.  THE RETURNING
SOUTHEASTERN SURFACE FLOW TONIGHT WILL INCREASE THE WARM AIR
ADVECTION NICELY TONIGHT AND MONDAY.  ACCORDINGLY...MAV TEMPERATURES
ARE A LITTLE WARMER IN COMPARISON TO MET GUIDANCE WITH BOTH SHOWING
A GOOD WARMUP IN THE SHORT TERM. FURTHER INTO THE EXTENDED RANGE
PERIOD...THE 500 MILLIBAR TROFFING OVER THE CENTRAL AND EASTERN U.S.
PULLS NORTH ALLOWING BROAD RIDGING TO BUILD OVER THE TEXAS COASTLINE
THIS WILL KEEP A DRY AND HOT PATTERN PREVAILING INTO THE LATTER
PORTION OF THE PERIOD DRIVING UP TEMPERATURES TO ABOVE CLIMO.
MOISTURE LEVELS REMAIN LIMITED IN THE LONGER RANGES UNTIL ANOTHER
500 MILLIBAR SHORT WAVE DIVES INTO THE SOUTH CENTRAL PLAINS STATES
TOWARDS NEXT WEEKEND PULLING IN SOME BETTER MOISTURE.  THIS 500
MILLIBAR TROUGH WILL PULL ANOTHER FAIRLY DRY COLD FRONT THROUGH DEEP
SOUTH TEXAS NEXT WEEKEND...BUT WITH THE VERY LIMITED MOISTURE VALUES
WILL ONCE AGAIN ONLY INCLUDE SLIGHT CHANCE POPS.
&&

.MARINE...(UPDATED) MSAS SURFACE ANALYSIS INDICATED LIGHT TO
MODERATE SOUTHEAST WINDS ACROSS THE COASTAL WATERS THIS EVENING.
SEAS WERE NEAR 3 FEET WITH EAST TO SOUTHEAST WINDS NEAR 14 KNOTS AT
BUOY020. WINDS EXPECTED TO CONTINUE TO VEER TO THE SOUTHEAST
OFFSHORE TONIGHT. NO CHANGES EXPECTED TO CURRENT MARINE
GRIDS/ZONES.  &&

.AVIATION...(UPDATED) VISIBLE SATELLITE IMAGES INDICATED MOSTLY
CLEAR SKIES ACROSS THE CWA THIS EVENING WITH A FEW HIGH CLOUDS
MOVING ACROSS THE LOWER RIO GRANDE VALLEY AND FIELD OF CUMULUS
CLOUDS ACROSS THE LOWER TX COAST EXTENDING OFFSHORE. CEILINGS ARE
EXPECTED TO DEVELOP TONIGHT AS LOW LEVEL MOISTURE INCREASES WITH A
LOW LEVEL JET DEVELOPING. WINDS ARE EXPECTED TO VEER TO THE SOUTH
AND INCREASE MONDAY. VFR CONDITIONS SHOULD PREVAIL MON AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  67  84  70  82  69 /   5  10   0   0   0
BROWNSVILLE          68  86  70  92  69 /   5  10   0  10   0
HARLINGEN            66  87  69  92  68 /   5  10   0  10   0
MCALLEN              66  90  69  94  67 /   5  10   0  10   0
RIO GRANDE CITY      66  90  67  94  66 /   5  10   0  10   0
SOUTH PADRE ISLAND   67  84  70  82  69 /   5  10   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS...58
MARINE/AVIATION...61
MESO...MARTINEZ
Hazardous weather outlook, Apr 24, 10:10 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1010 PM CDT SUN APR 24 2005

TXZ248>257-251100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1010 PM CDT SUN APR 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

THUNDERSTORMS WILL MOVE INTO THE EXTREME WESTERN PORTIONS OF THE RIO
GRANDE VALLEY. HEAVY RAIN UP TO ONE-QUARTER OF AN INCH...OCCASIONAL
LIGHTNING AND BRIEF GUSTY WINDS OF 40 MPH WILL BE POSSIBLE WITHIN
THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY MAY BE ISSUED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:59 AM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg31 min
Apr 25, 2:03 AM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata27 min
Apr 25, 2:21 AM CDTSevere Thunderstorm WarningBROBrooks24 min
Apr 25, 2:49 AM CDTSevere Thunderstorm WarningBROBrooks, Kenedy26 min
Apr 25, 3:17 AM CDTSevere Thunderstorm WarningBROKenedy28 min
Apr 25, 3:42 AM CDTSevere Thunderstorm WarningBROKenedy33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.